Alert archive / Kansas / Frost Advisories in 2021
Frost Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Apr 10, 2021, 3:26 PM CDT for 14 counties in Kansas. It took effect at Apr 11, 2021, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2021, 3:26 PM CDT (20:26 UTC)
- In effect from
- Apr 11, 2021, 1:00 AM CDT
- Expired
- Apr 11, 2021, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Saline County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 109 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WWUS73 KICT 102026 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 326 PM CDT Sat Apr 10 2021 KSZ049-052-053-069>072-093>096-098>100-111030- /O.NEW.KICT.FR.Y.0001.210411T0600Z-210411T1400Z/ Saline-Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Salina, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 326 PM CDT Sat Apr 10 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * WHAT...Temperatures around 35 will result in frost formation. Temperatures could drop to around freezing in protected, low lying areas in southeast Kansas. * WHERE...Portions of Central, South Central and Southeast Kansas, roughly along and east of a line from Salina to El Dorado to Arkansas City. * WHEN...From 1 AM to 9 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Howerton
2 follow-up statements
090 WWUS73 KICT 110905 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 405 AM CDT Sun Apr 11 2021 KSZ049-052-053-069>072-093>096-098>100-111400- /O.CON.KICT.FR.Y.0001.000000T0000Z-210411T1400Z/ Saline-Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Salina, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 405 AM CDT Sun Apr 11 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures around 35 will result in frost formation. Temperatures could drop to around freezing in protected, low lying areas in southeast Kansas. * WHERE...Portions of Central, South Central and Southeast Kansas, roughly along and east of a line from Salina to El Dorado to Arkansas City. * WHEN...From 1 AM to 9 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Metzger
331 WWUS73 KICT 111403 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 903 AM CDT Sun Apr 11 2021 KSZ049-052-053-069>072-093>096-098>100-111515- /O.EXP.KICT.FR.Y.0001.000000T0000Z-210411T1400Z/ Saline-Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Salina, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 903 AM CDT Sun Apr 11 2021 ...FROST ADVISORY HAS EXPIRED... The frost advisory has expired. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Apr 10, 3:21 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 10, 3:21 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 321 PM CDT Sat Apr 10 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 320 PM CDT Sat Apr 10 2021 Tonight: Winds should diminish around sunset with ridge axis moving through overnight. Relatively dry air/low dewpoints will make for challenging temperature forecast. Odds favor cooler than expected temperatures (and guidance) as return flow is weak. This will allow inversion to linger and temperatures to continue to drop. This sets up a good chance for frost in southeast KS and across the Flint Hills, with possible exception of southeast Labette county which received more rain. Consensus was to hoist frost advisory for most likely areas. Sunday-Monday: Slow moving front will make it a bit over half way through the forecast area by sunset. Light downslope winds are expected ahead of the front and combined with dry airmass, expect temperatures to soar. No precipitation is expected with front given lack of moisture. Gusty north winds behind front will advect cooler air into area and drop temperatures below climatology on Monday. Increasing clouds on Tuesday will limit diurnal range even more. -Howerton .LONG TERM...(Wednesday through Saturday) Issued at 320 PM CDT Sat Apr 10 2021 Still have reservations on accuracy of model solutions/forecast this period. ECMWF and ECMWF ensembles continue to show considerable run to run variation over the past few days. GFS and GFS ensembles run to run variability only decreased with the runs over the past 24 hrs. In absence of extensive clouds, would expect more moderation and lee troughing in zonal to west-south west flow aloft. Appears to be a piece of energy coming through late Thursday or more likely Friday (per slower ECMWF) which would increase chances for precipitation Friday night and Saturday. Not at all optimistic on small chances of precipitation Wed-Fri morning, as it is being driven by weak forcing and model variability. Anticipate most days/most periods will be dry, with the best chance or rain later Friday and into Saturday. -Howerton && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1216 PM CDT Sat Apr 10 2021 MVFR ceilings possible far eastern Kansas for a few hours this afternoon, otherwise VFR expected the next 24 hours. Moist cyclonic flow on back edge of strong low pressure across Illinois will support SCT-BKN mostly VFR ceilings across far eastern Kansas this afternoon. Breezy northwest winds will prevail this afternoon as well, with light winds by this evening. Another cold front will move south across the region Sunday, with breezy/gusty northwest winds in its wake. && .FIRE WEATHER... Issued at 320 PM CDT Sat Apr 10 2021 Potential for brief period of very high GFDI Sunday afternoon in parts of central KS due to gusty winds behind the front. Otherwise, low threat is expected the remainder of the week with cooler temperatures, lighter winds and ongoing green up. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 37 79 45 64 / 0 0 0 0 Hutchinson 37 76 42 62 / 0 0 0 0 Newton 37 77 44 62 / 0 0 0 0 ElDorado 37 79 45 63 / 0 0 0 0 Winfield-KWLD 38 80 46 64 / 0 0 0 0 Russell 34 72 38 61 / 0 0 0 0 Great Bend 36 72 38 61 / 0 0 0 0 Salina 35 73 41 63 / 0 0 0 0 McPherson 36 75 41 61 / 0 0 0 0 Coffeyville 37 78 46 64 / 0 0 0 0 Chanute 35 78 47 63 / 0 0 0 0 Iola 34 78 46 62 / 0 0 0 0 Parsons-KPPF 37 78 47 64 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 1 AM to 9 AM CDT Sunday for KSZ049-052-053- 069>072-093>096-098>100. && SHORT TERM...PJH LONG TERM...PJH AVIATION...ADK FIRE WEATHER...PJH
Hazardous weather outlook, Apr 10, 3:32 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 332 AM CDT Sat Apr 10 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110845- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 332 AM CDT Sat Apr 10 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Areas of frost are possible tonight as temperatures are expected to approach freezing. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Frost Advisories in Kansas, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.